Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 29, 2021, 5:28 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2021, 5:28 PM EDT (21:28 UTC)
- Expired
- May 29, 2021, 8:44 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
185 WHUS72 KCHS 292128 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 528 PM EDT Sat May 29 2021 AMZ330-350-300100- /O.NEW.KCHS.SC.Y.0043.210529T2128Z-210530T0100Z/ Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- 528 PM EDT Sat May 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Charleston Harbor and South Santee River to Edisto Beach out 20 NM. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
790 WHUS72 KCHS 300044 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 844 PM EDT Sat May 29 2021 AMZ330-350-300145- /O.CAN.KCHS.SC.Y.0043.000000T0000Z-210530T0100Z/ Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- 844 PM EDT Sat May 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 29, 3:57 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 29, 3:57 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Charleston SC 357 PM EDT Sat May 29 2021 .SYNOPSIS... A cold front will move offshore tonight. High pressure will then prevail through the middle of the next week. By late week, a storm system could impact the region. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A deep and positively tilted mid and upper trough over the Ohio and Tennessee Valleys will become more neutrally oriented as the southern portion of this large feature approaches the local region late. At the surface, the cold front is limping into the interior portion of Georgia this evening, trailing from a wave of low pressure over the South Carolina Pee Dee. This front will move into the ocean this evening, with a secondary portion of the front or a post frontal trough to arrive from the north overnight, as the wave moves offshore the coast near the South Carolina/North Carolina border. There hasn't been much convection so far given minor thermodynamics and weak shear, mainly held down by the cloud cover that was quite extensive the first half of the day. However, MLCAPE is still progged to achieve around 1500 J/kg given dew points in the at least in the mid and upper 60s. PWat will be as high as 1.25 to 1.50 inches into early tonight, mainly to the east of I-95. That along with the interaction of the sea breeze with the approaching front will generate at least scattered convection. The severe potential is non-zero given DCAPE as much as 800-1200 J/kg, suggesting that isolated strong or perhaps marginally severe wind gusts could occur. Rainfall amounts look to hold less than 1/4 inch, except for locally higher amounts possible. This won't really do much to the 1 to 2 inch rainfall deficit for the month of May. All rain chances look to end late this evening across Georgia behind the primary cold front, and over the South Carolina counties by 2 AM. The secondary cold front will drop south through South Carolina overnight, making it to near the I-16 corridor of Georgia by 6 AM. Not expecting any convection with this feature as moisture will be scoured out prior to then, but areas of lower stratocumulus and/or stratus will fill in behind it. There is enough cool advection to get low temperatures down into the upper 50s along the northwest tier of South Carolina and over much of interior Georgia, with 60-64F expected along the coastal counties. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Deep troughing centered across the Ohio River Valley on Sunday will move northeast through early week. All the while, high pressure will build into the area and then prevail through Tuesday. In regards to rain chances, shortwave energy will be in the vicinity on Sunday and a stray, light shower cannot be completely ruled out. Although, with plentiful dry air across the region, no accumulation is expected. Rainfree days are expected on Monday and Tuesday, except for across the waters where again, a light shower could occur. Overall though, the short term will be quiet. High temperatures on Sunday will be slightly cooler than what we have seen for the past week. Cloud cover will linger across SE SC for longer so expect upper 70s in most places. Whereas across SE GA, temperatures should be in the low to mid 80s. Then, warming will occur and Tuesday could see temps in the low 90s. Lows will be in the 60s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure will shift further east by mid-week as a mid-level low to the north shifts eastward. Deeper moisture will begin to encompass the area and showers/thunderstorms will be possible, with best chances late week into the weekend. While there could be some decent instability associated with shortwave energy (mainly Friday, though timing could change), widespread severe weather is not expected at this time. High temperatures will be in the mid 80s to low 90s inland with low 80s along the coast. Low temperatures will be in the upper 60s to mid 70s. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Scattered thunderstorm activity this afternoon will likely have impacts at KCHS, KJZI, and KSAV. As a cold front moving through the region interacts with the inland moving sea breeze, thunderstorms are expected to form. Models are in slight disagreement as to the timing of the possible line of storms, with some bringing the main line of convection through the terminals around sunset, while others have two lines, one around 20Z and then another round of storms around nightfall. Have tried to encapsulate these model solutions through TEMPO groups at all three terminals. After FROPA winds are expected to shift quickly to the North at KCHS and KJZI. There is a chance of MVFR ceilings around 12Z tomorrow morning, especially at KCHS and KJZI. Have kept ceilings at MVFR level, however IFR cannot be ruled out. These lower ceilings are likely to stay North of KSAV, however a brief moment of MVFR cannot be ruled out either. Extended Aviation Outlook: VFR through mid-week. Thereafter, ceiling/visibility restrictions will be possible in low clouds and showers/thunderstorms. && .MARINE... This evening and tonight: There will remain enough of a pinched gradient and sea breeze circulations to get S and SW winds up as high as 15 or 20 kt this evening. There could even be a few gusts near 25 kt on the Charleston County Atlantic waters, but not enough for any Small Craft Advisory. A cold front will come through in two sections; the first from the west as it moves through much of the central and southern waters around 11 PM to 2 AM, and is followed by the secondary portion that drops in from the north and moves through the South Carolina waters late. Winds will eventually veer around to the W and NW, with speeds on average no more than about 15 or 20 kt. Seas will average 2 to 4 feet through the night, highest on the outer Georgia waters and off the Charleston County coast. Mariners need to be alert for widely scattered thunderstorms in advance of the main cold front. Gusty winds and cloud to ground lightning will be the main hazards. Sunday through Thursday: No marine concerns expected through mid- week as high pressure prevails across the area. Showers and thunderstorms will be possible late week, though winds and seas are expected to remain below SCA criteria at this time. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, May 29, 3:08 AM EDT, 14 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 308 AM EDT Sat May 29 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-300715- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 308 AM EDT Sat May 29 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:04 PM EDT | Small Craft Advisory | CHS | 10 hr |
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.